The Dragon Lady Strikes Again

The Dragon Lady Strikes Again

Boy that Dragon Lady is a real piece of work.

Not only did she NOT tell us (my husband and I) that the plan they were going to put me on was one of the same chemo drugs  that didn’t work on me before; neither did she tell us that it was going to wreak my heart again.

No, I had to find that out today from my new heart Doctor (who the Dragon Lady said I should see because he was doing research on patients with heart problems due to chemo. and it would be in my best interest to be followed by him because of my heart history).

So from what I understand, this stupid oral chemo drug (6 pills a day) I’m on called Xeloda is pretty much the same concoction as the intravenous chemo drug that stopped my heart dead at treatment number 5 in 2010.  Luckily, I survived that one.  So now this cardiac guy is going to put me on two more medications to prevent my heart from going belly up again.  It’s suppose to “protect my heart” from the side effects of chemo.  He told me not very many people get heart failure on this drug (2%), but because I did before, I am definitely going to get it again.

Guess what the #1 killer of cancer patients is?

#1.  Heart Issues.

#2. Malnutrition

#3  is from the actual cancer….if you ever last long enough to get to that point.

More good news from the heart doctor.  Unfortunately for me, I have low blood pressure and the chemo. drugs are going to make it lower.  And the bisoprolol, a drug that he wants me go on, will also make my blood pressure even lower.  And the ACE inhibitor that he would also like me to go on eventually, will also make my blood pressure lower.  In other words,  I’ll be lucky to be standing with 3 medications that lower my already low blood pressure.

So what does that mean for me?  An excellent chance for Congestive Heart Failure again and a few more exciting trips to the hospital as I flop to the ground when my blood pressure dips.

I am livid.

I need to have a good  talk to my LTD oncology nurse to calm me down.

How is this any worse than going on Tamoxifen and possible having another TIA?  They are still killing my heart.  Pick your poison…congestion heart failure with the chemo drugs or having a possible stroke with the tamoxifen?  The heart guy said that it is not standard protocol to go back on Tamoxifen if you had a TIA in the past.

I don’t know what to think.

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s